Ohio, 2014Flash Flood in Ohio, May 28, 2014
May 28, 2014 · NWS IWX · 1 event in 1 county or zone
A weak trough was located across northwestern Ohio during the afternoon and evening hours. A moist, but marginally unstable atmosphere allowed for thunderstorms to develop and remain relatively stationary over the same areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak trough was located across northwestern Ohio during the afternoon and evening hours. A moist, but marginally unstable atmosphere allowed for thunderstorms to develop and remain relatively stationary over the same areas. Local rainfall amounts of 2 to as much as over 6 inches fell across mainly Allen County, resulting in flash flooding. The flash flooding resulted in a small portion of Interstate 75 being closed due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 28, 4:16 PM EST, 47 minutes earlier.
Area forecast discussion, May 28, 4:16 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT WED MAY 28 2014
.SYNOPSIS...
ISSUED AT 516 PM EDT WED MAY 28 2014
A FRONTAL BOUNDARY IS EXPECTED SHIFT SOUTH OUT OF THE AREA
TONIGHT...BRINGING AN END TO SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL THEN BUILD IN FOR THE END OF THE WEEK AND INTO THE
START OF THE WEEKEND. LOWS TONIGHT WILL RANGE FROM THE 50S NORTH
TO LOW 60S SOUTH WITH HIGHS ON THURSDAY AROUND 80 DEGREES EXCEPT
FOR NEAR LAKE MICHIGAN WHICH WILL BE IN THE 70S.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 336 PM EDT WED MAY 28 2014
LOOSELY DEFINED "COLD" FRONT...MORE ACCURATELY DESCRIBED AS A WEAK
SURFACE PRESSURE TROUGH WITH A MODEST MOISTURE/DENSITY
GRADIENT...CONTINUES TO SLOWLY PUSH SOUTH ACROSS THE AREA AT PRESS
TIME. AS PREVIOUSLY NOTED...VERY LITTLE SYNOPTIC SUPPORT ALONG THIS
FRONT WITH JUST A VERY WEAK VORTICITY LOBE WINDING DOWN ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS BEING DRIVEN BY SUBTLE CONVERGENCE
ALONG OLD OUTFLOW/DIFFERENTIAL HEATING BOUNDARIES IN A MOIST AND
MARGINALLY UNSTABLE AIRMASS. EARLY DAY INSOLATION ALLOWED FOR A
DECENT RISE IN MLCAPE VALUES ACROSS OUR SOUTHERN COUNTIES WHILE FAR
NORTHERN ZONES REMAIN LARGELY CAPPED AND STABLE. NUMEROUS SHOWERS
AND THUNDERSTORMS HAVE THEREFORE DEVELOPED IN OUR SOUTHERN CWA AS
EXPECTED. LACK OF APPRECIABLE SHEAR AND/OR CLEAR FORCING MECHANISM
WILL CONTINUE TO SUPPORT PULSE/MULTICELLULAR MODE THROUGH THE
EVENING. AN ISOLATED WET MICROBURST MAY BE POSSIBLE ONCE AGAIN BUT
THREAT FOR MORE WIDESPREAD SEVERE WEATHER IS VERY LOW. HEAVY RAIN IS
STILL THE MAIN THREAT WITH HIGH PW VALUES...WEAK FLOW PARALLEL TO
THE FRONT...AND MORE EFFICIENT WARM RAIN PROCESSES. HRRR AND OTHER
HI-RES GUIDANCE HAVE HAD A VERY GOOD HANDLE ON CONVECTION SO FAR
TODAY AND SUGGEST THUNDERSTORMS WILL DISSIPATE AND DRIFT SOUTH BY
AROUND 03Z WITH THE LOSS OF DAYTIME HEATING AND GRADUAL SOUTHWARD
PUSH OF FRONT. DRY CONDITIONS THEN EXPECTED FOR THE REST OF THE
PERIOD AS HIGH AMPLITUDE RIDGE FOLDS INTO THE GREAT LAKES AND
SUPPORTS SURFACE HIGH PRESSURE. A STRAY SHOWER MAY BE POSSIBLE
TOMORROW MORNING IN OUR FAR SOUTHERN COUNTIES BUT CHANCES ARE VERY
LOW. THERMAL PROFILES BEHIND THIS FRONT ARE NOT VERY DIFFERENT FROM
CURRENT VALUES AND EXPECT INCREASING SUN TO SUPPORT ANOTHER DAY OF
HIGHS NEAR 80F. DEWPOINTS WILL BE TOUCH LOWER THOUGH...TAKING THE
HUMIDITY DOWN A NOTCH.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 336 PM EDT WED MAY 28 2014
LONG WAVE PATTERN WITH HIGHLY AMPLIFIED RIDGE OVER THE CENTRAL US
WILL START THE LONG TERM PERIOD. TROF ALONG THE NOAM WEST COAST
EJECTS EASTWARD AND WHILE MODELS DIFFER ON THE TIMING AND
EVOLUTION THERE IS ENOUGH CONSENSUS TO SUPPORT A FLATTENING OF THE
RIDGE OVER THE GREAT LAKES REGION TOWARD THE END OF THE LONG TERM
PERIOD.
THE CHALLENGE IS THE SIGNIFICANT DIFFERENCE BETWEEN THE 06Z AND 12Z
GFS RUN. 12Z MODEL IS MORE CLOSELY ALIGNED WITH THE GEM/ECMWF AND
UKMET - THE 06Z AS THE OUTLIER HAD THE LOW EJECTING FROM THE PLAINS
IN WHAT APPEARS TO BE MUCH TO FAST AND TOO FAR SOUTH.
REGARDLESS WITH ABUNDANT LOW LEVEL MOISTURE AND THE AREA WITHIN THE
WARM SECTOR...EXPECT TO SEE CONVECTION DEVELOP AS CURRENTLY FORECAST
AND SHOULD NOT CAUSE A DRAMATIC CHANGE TO CURRENT GRIDDED FORECAST.
AS THE RIDGE FLATTENS AND WESTERLY FLOW INCREASES WOULD EXPECT TO
SEE THE FRONTAL BOUNDARY PUSH SOUTH OF THE AREA DURING THE LATTER
PART OF THE EXTENDED PERIOD...WITH SLIGHT COOLING. TEMPERATURES
SHOULD STILL REMAIN ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 147 PM EDT WED MAY 28 2014
WEAK COLD FRONT IS CURRENTLY DRAPED ACROSS THE AREA AND STRONG
DIABATIC HEATING HAS ALLOWED SCT SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG AND AHEAD OF IT. THE FRONT IS CURRENTLY SOUTH OF
KSBN BUT THESE STORMS MAY IMPACT KFWA THROUGH THE AFTERNOON.
LIMITED SHEAR AND LACK OF FOCUSED TRIGGERING MECHANISM WILL KEEP
CONVECTION SCATTERED AND DISORGANIZED THROUGH THE AFTERNOON BUT
BRIEF HEAVY RAIN AND STRONG WINDS WILL BE POSSIBLE. THUNDERSTORMS
EXPECTED TO DISSIPATE QUICKLY AFTER SUNSET AND DRY CONDITIONS
EXPECTED FOR THE REST OF THE PERIOD. SOME CONCERN FOR MVFR
CEILINGS AND/OR VISIBILITIES EARLY TOMORROW MORNING BUT CONFIDENCE
IS TOO LOW FOR INCLUSION IN THE TAF AT THIS TIME.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...CEO
SHORT TERM...AGD
LONG TERM...LEWIS
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 28, 3:00 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT WED MAY 28 2014
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-292000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
400 PM EDT WED MAY 28 2014 /300 PM CDT WED MAY 28 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING MAINLY ALONG AND
SOUTH OF US-30. AN ISOLATED STRONG TO SEVERE STORM AND HEAVY
RAINFALL ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-292000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 PM EDT WED MAY 28 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE ARE PERIODIC CHANCES OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, May 28, 2:02 PM EST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
302 PM EDT WED MAY 28 2014
INZ025-026-281945-
HUNTINGTON IN-WELLS IN-
302 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN GRANT...
SOUTHWESTERN WELLS AND SOUTHERN HUNTINGTON COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN HUNTINGTON COUNTY...OR 11 MILES
SOUTH OF HUNTINGTON...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PLEASANT PLAIN...
LANCASTER...
WARREN...PLUM TREE AND BUCKEYE...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 273 AND
280.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4066 8547 4068 8564 4071 8564 4077 8561
4073 8528 4059 8532
TIME...MOT...LOC 1902Z 284DEG 8KT 4073 8556
PBMSpecial weather statement, May 28, 2:16 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
316 PM EDT WED MAY 28 2014
INZ013-015-022-281945-
CASS IN-FULTON IN-PULASKI IN-
316 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS...SOUTHEASTERN
PULASKI AND SOUTHWESTERN FULTON COUNTIES...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL CENTER...OR 10 MILES SOUTHEAST OF
WINAMAC...MOVING NORTH AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LAWTON...
KEWANNA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4106 8657 4106 8619 4083 8617 4086 8657
TIME...MOT...LOC 1916Z 184DEG 8KT 4095 8647
Special weather statement, May 28, 2:31 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT WED MAY 28 2014
INZ020-282015-
WHITE IN-
331 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN WHITE COUNTY...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF BROOKSTON...OR 16 MILES NORTHWEST
OF LAFAYETTE...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BROOKSTON...
BADGER GROVE...
CHALMERS...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 195.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4070 8710 4069 8677 4068 8677 4068 8678
4065 8677 4058 8677 4057 8699 4058 8710
4068 8711
TIME...MOT...LOC 1931Z 270DEG 16KT 4061 8700
PBMSpecial weather statement, May 28, 3:28 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 PM EDT WED MAY 28 2014
INZ013-015-282115-
FULTON IN-PULASKI IN-
328 PM CDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING TOWARD PULASKI AND NORTHWESTERN FULTON
COUNTIES...
AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANCESVILLE TO
WINAMAC TO 13 MILES EAST OF WINAMAC. THESE STORMS WERE NEARLY
STATIONARY.
PEA SIZE HAIL...WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
FRANCESVILLE...MEDARYVILLE AND VANMETER PARK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4112 8693 4116 8656 4117 8623 4101 8626
4098 8678 4093 8693
TIME...MOT...LOC 2026Z 257DEG 2KT 4099 8698 4105 8668
4105 8636Special weather statement, May 28, 3:39 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT WED MAY 28 2014
OHZ016-024-025-282130-
ALLEN OH-PUTNAM OH-VAN WERT OH-
439 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING TOWARD ALLEN...SOUTHERN VAN WERT AND
SOUTHERN PUTNAM COUNTIES...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF OHIO
CITY TO ELIDA TO BLUFFTON...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
ELIDA...
SPENCERVILLE...
VENEDOCIA...
ELGIN AND CAIRO...
MONTICELLO...
NEEDMORE...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 141.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4064 8399 4065 8411 4066 8411 4065 8421
4069 8422 4068 8444 4073 8445 4073 8471
4072 8474 4089 8470 4093 8414 4092 8387
4065 8387
TIME...MOT...LOC 2039Z 281DEG 9KT 4078 8450 4084 8411
4082 8387Special weather statement, May 28, 3:51 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT WED MAY 28 2014
INZ023-282115-
MIAMI IN-
451 PM EDT WED MAY 28 2014
...STRONG THUNDERSTORMS MOVING OVER SOUTHERN MIAMI COUNTY...
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BUNKER HILL...OR 10 MILES
SOUTHEAST OF GRISSOM AFB...MOVING EAST AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SANTA FE...
AMBOY...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4066 8616 4066 8596 4065 8594 4065 8587
4058 8587 4058 8616
TIME...MOT...LOC 2051Z 257DEG 5KT 4058 8599Flash Flood, Allen
- When
- May 28, 5:03 PM EST to 7:30 PM EST
- Where
- Allen County, 0.78 mi SW of Bluffton Arpt to 3.93 mi N of Cairo
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- County Official
- Coordinates
- 40.871, -83.879
Sheriff department officials reported extensive flooding in several areas north of U.S. 30, especially around Cairo and Beaverdam. Water up to 1 foot deep was flowing over several roadways. Flash flooding occurred across Interstate 75, south of Mile Marker 138, resulting in closure of the Interstate in both directions. Pictures were also received of high flowing water near the intersection of Hillville Road and Stewart Road, north of Cairo. While no specific details were available, local media reported eight to 10 households suffered serious flooding problems. In addition, the Cairo Branch of the Lima Public Library suffered water damage as six inches of water entered the building. Hundreds of books were ruined as a -result. The threat for life threatening flash flooding ended during the mid-evening hours, but high water remained in several areas into the overnight hours of the 29th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Louisiana, May 28 to 29, 20141 death · $900,000 · EF1 · 6 events
- Rip Current in Florida, May 28, 20141 death · 1 event
- Rip Current in Alabama, May 28, 20141 death · 1 event
- Flash Flooding and Flood in Louisiana, May 28 to 31, 2014$195,000 · 9 events
- Hail and Damaging Winds in Montana, May 28 to 31, 20142 in hail · 30 events
- Damaging Winds in Wyoming, May 28, 2014$24,000 · 56 kt wind · 8 events
- Flash Flooding and Heavy Rain in Mississippi, May 28 to 29, 2014$20,000 · 3 events
- Hail and Damaging Winds in Ohio, May 28, 2014$15,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, May 28, 2014$10,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Montana, May 28, 20141.5 in hail · 9 events
- Hail and Damaging Winds in Georgia, May 28, 20141 in hail · 4 events
- Hail and Damaging Winds in Florida, May 28, 2014$5,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509461.